Where are you from (country)?
How did you find this forum?
What is your current age, height, weight?
31 yo, 180 cm, 78kg
What specific drug did you use?
What dose did you take?
1mg per day oral and 5 sprays at morning and night
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
Two weeks. 6 days having it oral + spray and around 10 days only spray
How old were you, and WHEN (date) did you start the drug?
31 yo, 21th sept 2020
How old were you when you quit, and WHEN (date) did you quit?
31 yo, around 10th october 2020
How did you quit (cold turkey or taper off)?
Stopped the oral fin at day 6 but continued the spray for around 10 days. Then off.
How long into your usage did you notice the onset of side effects?
At the 6th day.
What side effects did you experience that have yet to resolve since discontinuation?
Confusion at sleep time, anxiety-like simptoms at night
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None so far besides going out more to walk/run and do pushups
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
During this pandemic, from March up to September, I had mostly stayed at home, only going out to buy food and do very specific errands. At some point I started to notice hair loss in the crown area, which added up to my already accepted entrances in the forehead, for which I use Minoxidil since a few years.
So I decided to see a dermatologist, which recommended me oral Finasteride (1mg/day) and also in spray (0.1% sprayed 5 times, twice a day).
So I started taking the pills and using the spray around September 21th. Around 4am of the 7th day I waked up confused, with dreams mixed with reality for a bit. I got scared and stopped taking the pills, but continued using the spray for like 10 more days, hoping that I wouldn’t get the nasty effects of the oral version while keeping the promised benefits of hair restoration. It has been around one month since the last time I hsd any contact with Finasteride.
Since then, up to now, I’ve been feeling the same simptoms in an increasing frequency. I’m writing this now at 4 am because I once again got up at night, confused, with a weird mix of reality mixed with dreams, thing which scares the shit out of me. That and also what I can only describe as anxiety, for the lack of better terms. The anxiety has been becoming more frequent, and starts after lunch, around 5 pm. I’m perfectly fine during day time, between 8am and 5pm (during that time I can work normally, walk in the street, and everything is absolutelly perfect).
About the anxiety
During this pandemic I have not been doing almost any exercise whatsoever, thing totally opposed to my daily routine of the last 7 years. I used to go to the gym at night at least 3 times a week and also do other recreational activities. With the lockdown I totally stopped, which obviously contributes to this anxiety issue.
To describe it better, after the first symptoms, this thing that I’m describing as anxiety felt like being disconnected from the world, like being in a scuba mask, like having a layer between my thoughts and the physical world. That sensation got better with exercise. It also includes some kind of restlessness, uneasyness, a worrysome sensation that goes away after max around 1 hour. Is like if now, instead of a mental armor against the worries of the world, I only got a layer of thin skin, which easily breaks by the pressure of the day. None of this happened me before the medicine, nothing like this, that feels like overwhelming.
About the night confusion
This is what scares me the most, because I get that confusion easily just after starting to sleep (I try to start sleeping, close my eyes, then a few minutes in I open them again because there is a weird mix of thoughts, mixed without much real logic). That confusion also usually appears when I wake up in the middle of the night. The last days I’ve been getting up at around 3 am (gone to bed at midnight), sometimes without much confusion, barely anything, and sometimes like tonight, where it felt strong. Now I don’t want to go to sleep again because I’m scared of that feeling. I’m starting to guess If I have dementia or something like that.
That’s about it for any symptoms that I attribute to the use of Finasteride, no other things, nothing sexual-related. I had nothing of this before the meds. Of course the stress and the difficulties of these times influence this strongly, but I feel the medicine has made me more vulnerable to psychological problems.
Something worth of commenting is that 12 years ago I took isotretinoine (Roaccutane) for like 10 months, by medical prescription, due to a bad acne. During that time I felt pressured and psychologically bad, but nothing so explicit like what I’m describing now.
During the use of fin, I was also taking some complex of vitamins/aminoacids for the hair, called Pilexil. I took around 40 of those pills and then I stopped, due to the possibility of that having something to do with my problem. I’ve been like a week off of those cápsules.
I feel that there may be some correlation between the worst days of this and some stomach uneasiness. I remember feeling a somewhat revolted stomach each time I get up in the middle of the night. Today I ate some heavy cake, probably made with a lot of fat, and since then my stomach felt like if he’s complaining for that.
I also think that masturbation contributes badly. I’ve a feel that the post 3-36 hours are more proclive to end up in one of this episodes. Although tonight isbthe exception since I’m off of that for like three days.
Due to all of the above, I went to the psychiatrist (never been there before), he said I’m depressed and have anxiety (that’s why I’m using the term) and prescribed me some meds that I’ve NOT been taking. I don’t want to make this a shitshow of mixed chemicals in my brain. He prescribed me escitalopram 10 mg per day for 6 months and some couple more pills, only in case of needing them, to sleep and to deal with anxiety.
I’m considering taking them if they really help, because this thing seems to be getting slowly worse instead of fading off.
Ah, I’m also taking a tea of Toronjil at night, to hopefully help me sleep. It worked at the beginning, but tonight it did nothing, since I waked up and started this thread.
Finally, my plan is to wait three months for the inhibited 5-alpha-reductase to wash off my body, to go to an endocrynologist to get some blood test and see where I stand in terms of hormones and maybe take the psychiatric pills if this gets worse. And do regular exercise and stop any unhealthy/fatty food intake whatsoever.
Peace to you all,